# SDR CA040331005

- Difficulty date: March 30, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Gruman FIRECAT
- Aircraft time: 10,878 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pushrod Tube
- Condition: Broken
- Location: Nr 5 Cylinder
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) DURING A TRAINING FLIGHT THE CREW OBSERVED THE RT ENGINE LOW OIL PRESSURE LIGHT HAD ILLUMINATED. THE CREW THEN CHECKED THE OIL PRESSURE GAUGE AND NOTED A DROP IN OIL PRESSURE. THE ENGINE WAS SHUT DOWNAND THE PROPELLER WAS FEATHERED. THE AIRCRAFT RETURNED TO BASE. UPON INVESTIGATION MAINTENANCE NOTED THAT THE PUSH ROD TUBES FOR CYLINDER NR 5 WERE BENT AND BROKEN. THE MAIN OIL SCREEN WAS REMOVED FOR INSPECTION AND FOUND CONTAMINATED. THE ENGINE IS BEING REMOVED AND WILL BEREPLACED WITH A SERVICEABLE QCU AND THE AIRCRAFT WILL BE RETURNED TO SERVICE.
